Tropical Storm, Alachua
- When
- June 11, 12:00 AM EST to June 14, 1:00 AM EST
- Where
- Alachua forecast zone
- Reported by
- OFFICIAL NWS OBS.
Tropical Storm "Alberto" Tropical Storm Alberto made landfall along the northeast Gulf of Mexico coast and as a weakening system move north-northeast across north Florida and southeast Georgia. This motion positioned the area on the north and east side of the storm.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Tropical Storm "Alberto" Tropical Storm Alberto made landfall along the northeast Gulf of Mexico coast and as a weakening system move north-northeast across north Florida and southeast Georgia. This motion positioned the area on the north and east side of the storm. Northeast Florida experienced periods of sustained tropical storm force winds and gusts. Heavy rainfall occurred across the Suwannee River Valley. The lowest north Florida mean sea level pressure was 1006.1 mb measured in Gainesville as the center move north and east of the area on June 13th around 12Z. The lowest mean sea level readings across north Florida ranged from 1006.1 mb in Gainesville to 1009.4 mb at the National Ocean System (NOS) tide gauge at NAS Mayport, Florida. Maximum sustained winds recorded were 40 knots/46 mph at Craig Airfield in east Jacksonville on June 13th around 21:11Z. The peak gust was 47 knots/54 mph recorded at Cecil Field in west Jacksonville, on June 13th around 1950Z. Inland stations generally reported sustained winds of 17-40 knots (20-46 mph) with gusts ranging from 30-47 knots (35-54 mph). Many trees were downed and some structural damage occurred over the Suwannee River Valley. Scattered trees and power lines were blown down across the remainder of northeast Florida. Most damaged occurred from winds from midday July 13th into the early evening hours. Wave heights reached 6-9 ft across the coastal waters. The maximum height observed was at the St. Augustine buoy 41012 on June 13th around 1920Z. Tides were running 0.5-1 ft below astronomical tide predictions on the 13th. Rainfall totals across Florida ranged from 2 to 6 inches. The heaviest rainfall 5.60 inches in Hedges, Florida (Nassau County). Some minor temporary flooding of flood prone occurred, but the rainfall was beneficial to the area helping it recover from a minor drought period. River flooding was not a concern. Two confirmed tornado touchdowns occurred, one near Jacksonville Beach with minor damage done to a water park around 08Z on June 13th. No fatalities nor injuries were reported in association with T.S. Alberto.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 8:59 PM EST, 3 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 959 PM EDT SAT JUN 10 2006 ...INCREASING TROPICAL MOISTURE OVER THE AREA TONIGHT... .PUBLIC...SATELLITE IMAGERY SHOWS A PLUME OF TROPICAL CIRRUS FROM T.D. #1 ADVECTING NORTHWARD UP THE FL PENINSULA THIS HOUR. THE FIRST OUTER RAINBAND REMAINED TO OUR S AND W AND HAS MOVED OFFSHORE INTO THE E GOMEX THIS EVENING...BUT IT DID ENHANCE DIURNAL TSTORMS W OF ORLANDO A COUPLE OF HRS AGO. LOCALLY WE HAD A FEW TSTORMS FIRE OVER MARION AND PUTNAM COUNTIES IN THE VC OF THE SEA/LAKE/RIVER BREEZE COLLISIONS. CONVECTION IS STARTING TO WEAKEN AS INSTABILITY IS LOST. FOR THE EVENING UPDATE...HAVE INCLUDED A 20% CHC OF TSRA MAINLY FOR A LINE ALONG AND SOUTH OF GNV-SGJ AS CONVECTION AND UPPER LVL ENERGY TO OUR SOUTH ROTATES NWD OVERNIGHT. ALTHOUGH RADAR TRENDS SHOW CURRENT TSRA OVER HERNANDO AND SUMTER COUNTIES WEAKENING...REMNANT OUTFLOWS MAY INTERSECT SEABREEZE BOUNDARIES OVER OUR SOUTHERN CWA WITH SOME ENHANCEMENT PER DECENT 850-500MB DIFF-PVA ROTATING UP THE FL PENN. ALSO INCLUDED PATCHY FOG FOR ALL ZONES. DENSE FOG SHOULD BE LIMITED DUE TO INCREASINGLY SLY FLOW IN THE BLYR AND CIRRUS SHIELD. SUN...ANOTHER WARM DAY IN STORE FOR OUR GA ZONES WITH MAX TEMPS CLIMBING INTO THE MID-UPR 90S INLAND AND LOWER 90S NEAR THE COAST. TO THE SOUTH...INCREASING CLOUD COVER FROM CURRENT T.D. #1 AS IT MOVES INTO THE SOUTHERN GOMEX WILL HOPEFULLY HOLD MAXES DOWN INTO THE LOWER 90S. INCREASING RAIN CHANCE LATE SUN-MON AS THE T.D. MOVES INTO THE ESE GOMEX. && .MARINE...SSE WINDS OVER THE WATERS THIS EVENING 15 KTS NEARSHORE WITH THE SEABREEZE...CLOSER TO 10-12 KTS OFFSHORE AT BUOY 41012. SEAS ARE RUNNING 2-3 FT. CURRENT FORECAST LOOKS REASONABLE WHICH ADVERTISES SMALL CRAFT EXERCISE CAUTION ALL LEGS TONIGHT AS SLY WINDS INCREASE TO 15-20 KTS...MORE IN LINE WITH THE PARALLEL NAM. SEAS BUILDING FROM 2-3 FT TO 3-5 FT OFFSHORE. EXCEPT LITTLE CHANGE TO THE MARINE FORECAST TONIGHT. && .FIRE WX...FIRE WX CONCERNS WILL FINALLY DIMINISH THROUGH THE FIRST PART OF THE WEEK AS TROPICAL MOISTURE INCREASES OVER THE AREA. TODAYS RED FLAG VERIFIED ACROSS THE BOARD AS TEMPS SOARED INTO THE UPPER 90S...OVER 100 DEG IN A FEW LOCATIONS. SLIGHTLY COOLER TEMPS TOMORROW AND INCREASING MOISTURE WILL PREVENT RHS FROM DROPPING BELOW CRITICAL VALUES FOR EXTENDED DURATIONS. && .HYDROLOGY...BASED ON THE LASTEST FORECAST TRACK FROM NHC AND PRECIP GUIDANCE FROM HPC...IF T.D. #1 DOES INDEED APPROACH APALACHEE BAY LATE MON-TUE...IT COULD BE A DECENT RAIN EVENT AT LEAST FOR AREAS ALONG AND E OF GNV-JAX WHERE HPC CURRENTLY ADVERTISES A POSSIBLE STORM TOTAL RAINFALL OF 2-3 INCHES WITH ISOLD HIGHER AMTS. THIS RAINFALL WOULD BE A WELCOME RELIEF TO OUR CWA WHERE JAX IS IN A RAINFALL DEFICIT OF OVER 8 INCHES FOR THE YEAR...WHILE GNV IS UNDER 6 INCHES. WILL CONTINUE TO HIGHLIGHT THE HVY RAINFALL POTENTIAL IN THE HWO...BUT WILL DEFER THE ISSUANCE OF AN ESF (HYDROLOGIC OUTLOOK) TO EITHER THE MID OR DAY SHIFT WHEN THE STORM TRACK AND INTENSITY BECOMES MORE CLEAR. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 97 73 92 / 5 10 20 40 SSI 74 94 76 86 / 5 10 20 50 JAX 71 92 74 86 / 10 20 30 60 SGJ 74 89 75 84 / 20 30 40 70 GNV 71 92 72 85 / 20 40 40 70 OCF 72 91 73 84 / 20 40 50 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && ENYEDI/PETERSON/MCALLISTER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1111 AM EDT SAT JUN 10 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111000- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1111 AM EDT SAT JUN 10 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NEAR RECORD HIGH TEMPERATURES ARE EXPECTED THIS AFTERNOON. IF ENGAGED IN OUTDOOR ACTIVITIES BE SURE TO DRINK PLENTY OF NON- ALCOHOLIC BEVERAGES AND REMAIN ALERT FOR HEAT RELATED DISORDERS. THE FIRE DANGER WILL REMAIN HIGH AND A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... TROPICAL DEPRESSION ONE MAY AFFECT THE AREA EARLY NEXT WEEK TROPICAL DEPRESSION ONE HAS FORMED IN THE NORTHWESTERN CARIBBEAN SEA AND WILL MOVE INTO THE GULF OF MEXICO BY SUNDAY. IT IS POSSIBLE THE DEPRESSION WILL BRING INCREASED RAINFALL TO THE AREA EARLY IN THE WEEK...ESPECIALLY IN THE MORE SOUTHERN AREAS. LOCALLY HEAVY RAINFALL MAY OCCUR IN SOME AREAS. ALL INTERESTS IN THE REGION SHOULD MONITOR THE PATH OF THE DEPRESSION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT
1 tropical storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006The 2006 hurricane season
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515501.